Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mepink

Accutane and birth control

I am 23. I've have moderate acne all my life and, like everyone else it seems, just thought I'd outgrow it.

I've been on birth control pills since I was 16 - at first OrthoTriCyclen seemed to help my acne, it's like my body became immune to it (and all other pills I've tried) and went back to producing acne. My acne now is worse than it's ever been (big cysts, etc.) and I'm ready to do something about it. I've tried every topical med. and treatment on the market it seems.

I know several friends who have been on Accutane with great results and I'm going to see the doctor soon to see about getting a RX for it.

My question is, I will be getting a copper IUD put in for birth control. Has anyone else had this and been on accutane at the same time? I'm curious if they two might react and cause problems?

Thanks guys - any feedback on Accutane, Paragard (copper IUD), etc. is MUCH appreciated! :)

Oh PS - the birth control pill I'm currently on is the generic form of Yasmin, Ocella.

Share this post


Link to post
Share on other sites

i was originally on ortho tri cyclen too... which helped my skin but now birth control pills dont help anymore.. which is why im on accutane too. you shouldnt have any reactions with the IUD. they have only found very few things that interact badly with accutane so i wouldnt worry too much. if you are really concerned, just ask your doctor. im still on the pill even though it hasnt helped my skin... im considering going back on ortho tri cyclen since it has been so many years since i orignally took it... i dont know if that would make a difference... what do you think?

Share this post


Link to post
Share on other sites
i was originally on ortho tri cyclen too... which helped my skin but now birth control pills dont help anymore.. which is why im on accutane too. you shouldnt have any reactions with the IUD. they have only found very few things that interact badly with accutane so i wouldnt worry too much. if you are really concerned, just ask your doctor. im still on the pill even though it hasnt helped my skin... im considering going back on ortho tri cyclen since it has been so many years since i orignally took it... i dont know if that would make a difference... what do you think?

Thanks for your response Adrienne. I'm thinking since the IUD I'd be on is the one without hormones, it should be okay, but I'll definitely check with my doctor.

In response to your question, I actually did go back on OrthoTriCyclen after a while and my acne came back and it was like I became immune to it or something because it didn't do anything. In fact, it almost made it worse. Then I tried OrthoTriCyclen LO - thinking the hormones were too high and that didn't do anything either. I think everyone responds to things differently, but I wouldn't recommend trying to go back on just judging from my experiences.

Accutane seemed to work well for you then?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×